Alert archive / Virginia / Special Weather Statements in 2012
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Aug 8, 2012, 6:08 PM EDT for Franklin County, Virginia. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2012, 6:08 PM EDT (22:08 UTC)
- Expired
- Aug 8, 2012, 6:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Blacksburg, VA
County Franklin County, VA
The radar
The Roanoke radar (KFCX), 53 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 6:38 PM EDT | HAIL 0.5 | 4 N Sydnorsville, VA | DIME SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.1 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1213 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
931
WWUS81 KRNK 082208
SPSRNK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
608 PM EDT WED AUG 8 2012
VAZ033-082245-
FRANKLIN VA-
608 PM EDT WED AUG 8 2012
...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN COUNTY...
AT 606 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF SYDNORSVILLE. THIS STORM IS DRIFTING SOUTH AT 5 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL STAY OVER MAINLY RURAL AREAS OF FRANKLIN COUNTY.
LAT...LON 3692 7984 3700 7971 3693 7962 3687 7963
3685 7965 3682 7968 3683 7969 3681 7973
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Aug 8, 4:25 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Aug 8, 4:25 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 425 PM EDT WED AUG 8 2012 .SYNOPSIS... A STATIONARY FRONT ACROSS THE MOUNTAINS WILL GRADUALLY DISSIPATE THIS EVENING AS WEAK HIGH PRESSURE SLIDES EAST INTO THE REGION BY TONIGHT BEFORE WEAKENING ON THURSDAY. A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION FRIDAY INTO FRIDAY EVENING...BRINGING ANOTHER ROUND OF SHOWERS AND STORMS...SOME POTENTIALLY STRONG. COOLER AND DRIER WEATHER IS EXPECTED BEHIND THE FRONT OVER THE WEEKEND INTO EARLY NEXT WEEK AS HIGH PRESSURE BUILDS INTO THE REGION. && .NEAR TERM /THROUGH THURSDAY/... AS OF 245 PM EDT WEDNESDAY... SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP THIS AFTERNOON ALONG AND JUST EAST OF AN OLD...DISSIPATING FRONTAL BOUNDARY THAT IS DRAPED ACROSS THE REGION. ANTICIPATE CONVECTION TO CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON INTO THE EARLY EVENING...WITH NEW CONVECTION TO THE SOUTH AND EAST OF THE OLDER CONVECTION. NOT NOTICING ANY FINE LINES ON THE KFCX 88D AS OUTFLOW BACK TOWARDS THE RADAR FROM THIS ACTIVITY. HOWEVER...CANNOT RULE OUT THE POTENTIAL FOR ISOLATED UPSTREAM DEVELOPMENT CLOSE TO THE CREST OF THE BLUE RIDGE BY LATE THIS AFTERNOON AND EARLY EVENING WITH ANY INTERACTIONS WITH OUTFLOW BOUNDARIES. OVERNIGHT...THERE WILL BE TREND TOWARDS DECREASING CLOUDINESS IN THE EAST AS REMNANT ANVILS FROM THE CURRENT CONVECTION SPREAD OUT AND DISSIPATES. THE WEST SHOULD BE MOSTLY CLEAR TO CLEAR HEADING INTO AND THROUGH THE EVENING. AFTER MIDNIGHT...LOOK FOR A RETURN OF LATE NIGHT FOG...PRIMARILY IN THE MOUNTAIN AND RIVER VALLEYS...SPECIALLY WHERE RAIN FALLS THIS AFTERNOON AND EVENING. WITH LITTLE CHANGE IN AIRMASS...LOWS TONIGHT SHOULD BE COMPARABLE TO THOSE REALIZED THIS MORNING...LOW TO MID 60S IN THE MOUNTAINS...UPPER 60S IN THE PIEDMONT. ON WEDNESDAY...AFTERNOON CONVECTION IS EXPECTED ONCE AGAIN. THIS TIME...THE FOCUS WILL BE ACROSS WESTERN PARTS OF THE AREA DURING THE AFTERNOON IN ADVANCE OF AN APPROACHING COLD FRONT. DAYTIME HIGHS SHOULD BE COMPARABLE TO THOSE REALIZED TODAY...LOW TO MID 80S IN THE MOUNTAINS...WITH UPPER 80S TO AROUND 90 IN THE PIEDMONT. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... AS OF 400 PM EDT WEDNESDAY... LOOKING INTO THURSDAY NIGHT...WILL CONTINUE TO SEE SPOTTY SHOWERS AND THUNDERSTORMS DEVELOP ACROSS OUR AREA AS A STRONG UPPER LEVEL TROUGH ENTERS THE LOWER GREAT LAKES REGION. THIS TROUGH WILL DRAG AN ASSOCIATED COLD FRONT INTO THE MID OHIO RIVER VALLEY BY FRIDAY MORNING...LIKELY THE STRONGEST FRONT WE HAVE SEEN ENTER THE AREA SINCE MID JUNE. WE CAN EXPECT THE COLD FRONT ENTER OUR SOUTHEAST WEST VIRGINIA AND MOUNTAIN EMPIRE COUNTIES DURING THE AFTERNOON... AND RAPIDLY ADVANCE EASTWARD. AS SUCH...CONTINUE TO GAIN MORE CONFIDENCE THAT THIS FRONT WILL TRIGGER WIDESPREAD THUNDERSTORM ACTIVITY ACROSS OUR AREA...WHICH MAY DEVELOP INTO AN ORGANIZED LINE JUST AHEAD OF THE COLD FRONT AS IT ENTERS THE PIEDMONT DURING MID EVENING. FORECAST SOUNDINGS SUGGEST THAT THE GREATEST THREAT WITH THESE STORMS WILL BE STRONG WINDS...BUT THINK THAT LARGE HAIL WILL ALSO BE LIKELY AT TIMES. ALSO THINK THAT LOCALIZED FLASH FLOODING WILL OCCUR...AS SOME OF THESE STORMS CAN BE EXPECTED TO TRAIN ACROSS THE SAME LOCATIONS...ESPECIALLY ALONG PARTS OF THE BLUE RIDGE. THE COLD FRONT IS EXPECTED TO SLOW SOMEWHAT ACROSS THE EASTERN HALF OF VIRGINIA DURING THE MORNING HOURS OF SATURDAY AS THE PARENT LOW PRESSURE SYSTEM MOVES NORTHWARD ACROSS THE GREAT LAKES. THEREFORE... WE MAY SEE ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY DEVELOP EAST OF DANVILLE AND LYNCHBURG ON SATURDAY AFTERNOON IF THE FRONT IS STILL IN THE AREA. REGARDLESS...FORECAST MODELS ARE IN AGREEMENT THAT THE FRONT WILL CONTINUE TO MOVE EAST...AND IT IS HIGHLY LIKELY THAT IT WILL BE LOCATED ALONG THE ATLANTIC COAST BY EVENING. COOLER DRIER AIR MOVING IN BEHIND THE FRONT WILL DEFINITELY TAKE THE EDGE OFF OF TEMPERATURES AND HUMIDITY...WITH SATURDAY NIGHT LOWS EXPECTED TO FALL INTO THE 50S ACROSS THE MOUNTAINS...AND THE LOW 60S ACROSS THE PIEDMONTS. && .LONG TERM /SUNDAY THROUGH TUESDAY/... AS OF 400 PM EDT WEDNESDAY... HIGH PRESSURE IS EXPECTED TO BE THE DOMINANT FEATURE ACROSS OUR REGION DURING THE EARLY HALF OF NEXT WEEK...RESULTING IN MAINLY PARTLY CLOUDY SKIES AND LOW RAIN CHANCES. ITS POSSIBLE WE MAY SEE A DISTURBANCE MAKE ITS WAY ACROSS THE OHIO RIVER VALLEY ON MONDAY... TRIGGERING SPOTTY SHOWERS AND THUNDERSTORMS ACROSS OUR AREA...BUT ITS TOO EARLY AT THIS POINT TO SAY WITH MUCH CONFIDENCE SO WILL JUST KEEP AN EYE ON HOW THIS FEATURE DEVELOPS. WITH MAINLY ZONAL FLOW IN THE UPPER LEVELS DURING THE EARLY HALF OF NEXT WEEK...EXPECT TEMPERATURES AREAWIDE TO BE PRETTY CLOSE TO NORMAL FOR THE EARLY HALF OF AUGUST. && .AVIATION /21Z WEDNESDAY THROUGH MONDAY/... AS OF 140 PM EDT WEDNESDAY... ISOLATED TO SCATTERED SHOWERS AND STORMS HAVE DEVELOPED THIS AFTERNOON ALONG THE REMNANTS OF A FRONTAL BOUNDARY THAT IS STALLED ACROSS THE AREA. AS OF 1830Z...130PM...THE ACTIVITY WAS ALONG AND JUST EAST OF A KUKF-KMTV-KFVX LINE. WHILE VFR CONDITIONS ARE EXPECTED ACROSS MOST OF THE REGION THIS AFTERNOON AND EARLY EVENING...BRIEF...LOCALIZED IFR CONDITIONS ARE EXPECTED UNDER THE HEAVIER SHOWER AND THUNDERSTORM CELLS. THE PRECIPITATION IS EXPECTED TO DISSIPATE THIS EVENING AROUND SUNSET WITH PRIMARILY VFR CONDITIONS THROUGH ROUGHLY 02Z...10PM. AFTER 02Z...10PM...LOOK FOR THE FORMATION OF PATCHY FOG AND STRATUS CLOUDS THAT WILL YIELD SOME LOCALIZED IFR/MVFR CONDITIONS. ANY SUB-VFR CONDITIONS ARE EXPECTED TO IMPROVE TO VFR BY 14Z..10AM...ON THURSDAY. A COLD FRONT WILL APPROACH THE REGION ON THURSDAY AND PASS THROUGH THE REGION ON FRIDAY AND FRIDAY EVENING. SCATTERED SHOWERS AND STORMS ARE EXPECTED MAINLY ACROSS THE MOUNTAINS ON THURSDAY...AND THEN ACROSS THE ENTIRE REGION ON FRIDAY AS THE FRONT SWEEPS THROUGH. MAINLY VFR CONDITIONS ARE EXPECTED DURING THIS TIME PERIOD. THE EXCEPTION WILL BE BRIEF IFR/MVFR CONDITIONS ON THURSDAY UNDER THE HEAVIER CELLS...AND THEN AGAIN ON THURSDAY COINCIDENT TO THE PASSAGE OF THE FRONT. OVERNIGHT MOUNTAIN AND AND RIVER VALLEY FOG WILL BE POSSIBLE THROUGH THE PERIOD...OTHERWISE PRIMARILY VFR CONDITIONS ARE EXPECTED THIS WEEKEND AND MONDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...DS/JH NEAR TERM...DS SHORT TERM...NF LONG TERM...NF AVIATION...DS
Hazardous weather outlook, Aug 8, 6:05 AM EDT, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 605 AM EDT WED AUG 8 2012 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-091015- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 605 AM EDT WED AUG 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND EVENING AS BANDS OF THUNDERSTORMS MOVE EAST AHEAD OF A STRONG COLD FRONT. DAMAGING WINDS WILL BE THE PRIMARY THREAT WITH VERY HEAVY RAINFALL ALSO LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 8, 3:52 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
352 PM EDT WED AUG 8 2012
VAZ058-059-082030-
CHARLOTTE VA-HALIFAX VA-
352 PM EDT WED AUG 8 2012
...A STRONG THUNDERSTORM WILL AFFECT CHARLOTTE AND HALIFAX
COUNTIES...
AT 349 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CLOVER...
MOVING SOUTHEAST AT 5 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR CLOVER AROUND 430 PM.
LAT...LON 3670 7864 3668 7863 3669 7867 3667 7870
3658 7871 3654 7874 3654 7877 3691 7897
3702 7872 3680 7856Local storm report, Aug 8, 4:18 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
418 PM EDT WED AUG 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 PM HAIL 5 W FRANCISCO 36.49N 80.46W
08/08/2012 E0.75 INCH SURRY NC PUBLIC
PENNY SIZE HAIL ON MINERVIA WAY
&&
PWSpecial weather statement, Aug 8, 4:18 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
418 PM EDT WED AUG 8 2012
VAZ047-082100-
BUCKINGHAM VA-
418 PM EDT WED AUG 8 2012
...A STRONG THUNDERSTORM WILL AFFECT BUCKINGHAM COUNTY...
AT 415 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF DILLWYN...MOVING SOUTH AT 5 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR ANDERSONVILLE AROUND 430 PM AND SHEPPARDS
AROUND 500 PM.
LAT...LON 3734 7846 3733 7849 3733 7852 3735 7855
3737 7859 3740 7859 3739 7862 3749 7871
3762 7858 3747 7837Local storm report, Aug 8, 4:33 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
433 PM EDT WED AUG 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM HAIL WSW STAUNTON RIVER STAT 36.70N 78.67W
08/08/2012 E0.50 INCH HALIFAX VA BROADCAST MEDIA
DIME SIZE HAIL ALONG WITH HEAVY RAIN
&&
PWSpecial weather statement, Aug 8, 4:33 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
433 PM EDT WED AUG 8 2012
VAZ058-059-082115-
CHARLOTTE VA-HALIFAX VA-
433 PM EDT WED AUG 8 2012
...A STRONG THUNDERSTORM WILL AFFECT CHARLOTTE AND HALIFAX
COUNTIES...
AT 428 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CLOVER. THIS
STORM IS NEARLY STATIONARY.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM.
DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR CLOVER AROUND 515 PM.
LAT...LON 3670 7864 3668 7863 3663 7855 3663 7858
3669 7865 3669 7867 3665 7870 3654 7873
3653 7876 3654 7877 3693 7904 3704 7869
3684 7853Special weather statement, Aug 8, 6:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
608 PM EDT WED AUG 8 2012
VAZ033-082245-
FRANKLIN VA-
608 PM EDT WED AUG 8 2012
...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN COUNTY...
AT 606 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF SYDNORSVILLE. THIS STORM IS DRIFTING SOUTH AT 5 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL STAY OVER MAINLY RURAL AREAS OF FRANKLIN COUNTY.
LAT...LON 3692 7984 3700 7971 3693 7962 3687 7963
3685 7965 3682 7968 3683 7969 3681 7973The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 9:17 PM EDT | Special Weather Statement | RNK | Wythe | 28 min |
| Aug 7, 10:25 PM EDT | Special Weather Statement | RNK | Smyth | 35 min |
| Aug 8, 1:27 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania | 63 min |
| Aug 8, 2:31 PM EDT | Special Weather Statement | RNK | Charlotte | 29 min |
| Aug 8, 3:02 PM EDT | Special Weather Statement | RNK | Charlotte | 28 min |
| Aug 8, 3:05 PM EDT | Special Weather Statement | RNK | Buckingham | 25 min |
| Aug 8, 3:08 PM EDT | Areal Flood Advisory | RNK | Charlotte | 27 min |
| Aug 8, 3:16 PM EDT | Areal Flood Advisory | RNK | Buckingham | 62 min |
| Aug 8, 3:28 PM EDT | Flash Flood Warning | RNK | Charlotte | 4 hr |
| Aug 8, 3:36 PM EDT | Special Weather Statement | RNK | Buckingham | 54 min |
| Aug 8, 3:38 PM EDT | Flash Flood Warning | RNK | Buckingham | 4 hr |
| Aug 8, 3:52 PM EDT | Special Weather Statement | RNK | Halifax | 38 min |
| Aug 8, 4:18 PM EDT | Special Weather Statement | RNK | Buckingham | 42 min |
| Aug 8, 4:33 PM EDT | Special Weather Statement | RNK | Halifax | 42 min |
| Aug 8, 6:26 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry | 33 min |
| Aug 8, 7:10 PM EDT | Special Weather Statement | RNK | Franklin | 35 min |
| Aug 7, 11:21 PM EDT | Special Weather Statement | RNK | Wilkes | 39 min |
| Aug 8, 12:23 PM EDT | Special Weather Statement | RNK | Stokes | 37 min |
| Aug 8, 12:29 PM EDT | Severe Thunderstorm Warning | RNK | Stokes, Surry | 34 min |
| Aug 8, 1:01 PM EDT | Special Weather Statement | RNK | Rockingham | 44 min |
| Aug 8, 1:57 PM EDT | Severe Thunderstorm Warning | RNK | Stokes, Surry, Yadkin | 63 min |
| Aug 8, 2:29 PM EDT | Special Weather Statement | RNK | Rockingham | 61 min |
| Aug 8, 2:39 PM EDT | Special Weather Statement | RNK | Rockingham | 36 min |
Nearby
Special Weather Statements in Virginia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.